Can Aricept cause incontinence?

Follow
Share

My mom started on Aricept yesterday and today I called her and she said she is "peeing all over the place." She has become incontinent overnight. She has had a history of a leaky bladder but nothing like this. Has anyone experienced this from Aricept? She literally will not leave her apartment at her AL place because she is embarrassed. (obviously) She wears pads but these aren't able to keep things under control. I'm planning to call her doctor tomorrow. Should she be taken off of it after ONE day? Jeez.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
6

Answers

Show:
I tend to think it may be from sitting too long in the recliner. When you sit, the pelvic area relaxes. Then when you stand up WHOA you gotta GO!!!
Helpful Answer (0)
Report

Just to follow up on this. Found out that the incontinence issue started before the first dose of Aricept. So, it is not the medicine. Bought some XL Depends today and took them to mom. She said she was still "peeing all over the place" and there was evidence of wet towels, clothing and her recliner seat was soaked. The nurse at her AL place suggested she might have a UTI so I took her out for that test. Negative. That was this morning. What is really weird is that she is not having the incontinence issue. It's like it stopped once I showed up with the Depends. Are you kidding me? We had the UTI test, a nice lunch and she has not had urgency to urinate the entire time. We have a follow up with her urologist but I'm inclined to think this is just dementia.
Helpful Answer (0)
Report

Yes, loss of bladder control is listed as a rare side effect of Aricept.
Helpful Answer (0)
Report

She has tried Depends and doesn't like them. She is a large lady and I don't think they fit well. Obviously, I will get her better protection or else she will never leave her apartment. I suspect this is due to the Aricept since it is a brand new symptom within 24 hours of starting the medication. Hoping to get some comments on the Aricept side affect because I have heard there are folks that have a lot of side affects. I feel like I try to solve one problem and two more show up.
Helpful Answer (0)
Report

No problems with my Dad while he was on it. Could it be something else? I agree with Pams that depends may be needed
Helpful Answer (0)
Report

Pads leak. Buy her some Depends or similar product. Ask the nurse if she is being given diuretics of some kind. I tend to think this is not something new if she has a history of leaking. With our mom urinary incontinence preceded bowel incontinence. She would not even discuss the poop issue, she just said she was "peeing all over the place" hint hint.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions